MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AG BC GLOBAL WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AG BC GLOBAL WING; PERIPHERAL IV CATHETERS
Catalog Number 382912
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte ag bc global wing catheter is defective.The following information was provided by the initial reporter, translated from italian to english: incident description: emergency situation in an emergency room: paediatric patient severely burnt, several attempts at venous cannulation with the device were performed by experienced health personnel (paediatrician, doctor anaesthetist, neonatologist, paediatric nurse) were unsuccessful.The reasons were: a.Difficulties in the skin transition.B.Plastic sheath of the needle permanently in the vein curls or has a break in continuity.C.The end opposite the needle, i.E.The piece to be extracted is too long and too heavy, alters the balance and grip channelling, making it unsuitable for the ends hand and foot.D.High resistance to blood flow within plastic lumen probably due to the fact that the lumen in tip has a diameter ni are: greater than the lumen of the base.Device availability: yes.Place availability: the device is not available.Are available in uo ps pieces from the same batch.Any other information the reporter wishes to provide to the ministry of health: health personnel have complained extensively about the catheter in question as there have already been incidents of difficulty in cannulation in paediatric patients.Actions taken: the venous vessel could not be found and an intraosseous infusion had to be applied, which has more complex risks and management than cannulation of a peripheral vessel both the short and long term.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 382912 and lot number 2279392.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AG BC GLOBAL WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21137457
Report Number1710034-2025-00008
Device Sequence Number6806990
Product Code FOZ
UDI-Device Identifier00382903829125
UDI-Public(01)00382903829125(11)221007(17)250930(10)2279392
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number382912
Device Lot Number2279392
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown